MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was attempted to be used during a dilatation procedure performed on an unknown date.During the procedure, the device was used in an attempt to inflate an achalasia balloon.The balloon did not inflate, and did not show any pressure change.The procedure was completed with another pneumatic inflator.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation findings of gauge reading inaccurate.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0902 captures the reportable investigation result of gauge reading inaccurate.Block h11: investigation results the returned pneumatic inflator was analyzed, and a visual inspection found that the gauge indicator pointing below zero.During functional testing, the inflator was able to inflate a balloon and maintain inflation, however, the indicator remained below zero.Upon disassembling the handle, it was observed that the spring had shifted from its original position and caused the indicator to point below zero.Once the device was repaired, the inflator read the pressure accurately while inflating the balloon.No other problems with the device were noted.The results of the analysis performed on the returned device found that the inflator was able to inflate a balloon and maintain inflation, however, the indicator remained below zero.Based on all gathered information, the probable cause code selected for the gauge reading inaccurate problem found is cause traced to component failure, which indicates that the problem is a random or expected problem of the device component, in this case the spring shifted from its position.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21154568
Report Number3005099803-2024-06911
Device Sequence Number15750501
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Device Lot Number0030090599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown